Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 40, NWS Las Vegas, NV

November 21, 2010Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 21, 2010, 3:32 AM PST for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Nov 21, 2010, 4:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2010, 3:32 AM PST (11:32 UTC)
In effect from
Nov 21, 2010, 4:00 AM PST
Expired
Nov 21, 2010, 5:00 PM PST
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS75 KVEF 211132
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PST SUN NOV 21 2010

.WIDESPREAD SOUTHWEST WINDS GUSTING OVER 40 MPH WILL OCCUR TODAY
ACROSS THE MOJAVE DESERT REGION IN RESPONSE TO A COLD LOW PRESSURE
SYSTEM MOVING ACROSS THE GREAT BASIN.

AZZ001-003-036-CAZ523-524-NVZ016>022-211800-
/O.NEW.KVEF.WI.Y.0040.101121T1200Z-101122T0100Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
332 AM PST SUN NOV 21 2010 /432 AM MST SUN NOV 21 2010/

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST /6 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND NORTHERN SAN
BERNARDINO COUNTY CALIFORNIA...WHICH IS IN EFFECT UNTIL 5 PM PST
/6 PM MST/ THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH CAN BE
  EXPECTED ACROSS THE DESERTS AND THE LAKE MEAD NATIONAL
  RECREATION AREA. GUSTS UP TO 60 MPH WILL OCCUR IN EXPOSED AREAS
  FAVORABLE TO SOUTHWEST WINDS IN THE MOUNTAINS ABOVE 7000 FEET.

* TIMING: WIND GUSTS OVER 40 MPH WILL BECOME MORE WIDESPREAD
  BETWEEN 6 AM AND 10 AM THIS MORNING THEN CONTINUE MUCH OF THE
  DAY BEFORE DECREASING LATE THIS AFTERNOON.

* LOCATIONS: LAS VEGAS VALLEY...SPRING MOUNTAINS...RED ROCK
  CANYON...LAKE MEAD NATIONAL RECREATION AREA...KINGMAN...
  COLORADO CITY...PIPE SPRING NATIONAL MONUMENT...BARSTOW...BAKER
  AND MOUNTAIN PASS.

* IMPACTS: SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL MAKE
  DRIVING DIFFICULT ON NORTH/SOUTH ORIENTED ROADS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
  AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
  A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHILE DRIVING AND BE PREPARED FOR STRONG CROSS
WINDS AND LOCALIZED REDUCED VISIBILITY NEAR FAVORABLE AREAS SUCH
AS DRY LAKE BEDS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

JA
2 follow-up statements
576 
WWUS75 KVEF 211944
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 AM PST SUN NOV 21 2010

.WIDESPREAD SOUTHWEST WINDS GUSTING OVER 40 MPH WILL OCCUR TODAY
ACROSS THE MOJAVE DESERT REGION IN RESPONSE TO A COLD LOW PRESSURE
SYSTEM MOVING ACROSS THE GREAT BASIN.

AZZ001-003-036-CAZ523-524-NVZ016>022-220100-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-101122T0100Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1144 AM PST SUN NOV 21 2010 /1244 PM MST SUN NOV 21 2010/

...WIND ADVISORY REMAINS IN EFFECT ACROSS THE MOJAVE DESERT UNTIL
5 PM PST /6 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE MOJAVE DESERT UNTIL 5
PM PST /6 PM MST/ THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH CAN BE 
  EXPECTED ACROSS THE DESERTS AND THE LAKE MEAD NATIONAL 
  RECREATION AREA. GUSTS UP TO 60 MPH WILL OCCUR IN EXPOSED AREAS 
  FAVORABLE TO SOUTHWEST WINDS IN THE MOUNTAINS ABOVE 7000 FEET. 

* TIMING: WIDESPREAD WIND GUSTS OVER 40 MPH WILL CONTINUE MUCH OF
  THE DAY BEFORE DECREASING LATE THIS AFTERNOON.

* LOCATIONS: LAS VEGAS VALLEY...SPRING MOUNTAINS...RED ROCK 
  CANYON...LAKE MEAD NATIONAL RECREATION AREA...KINGMAN... 
  COLORADO CITY...PIPE SPRING NATIONAL MONUMENT...BARSTOW...
  BAKER AND MOUNTAIN PASS.

* IMPACTS: SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL 
  MAKE DRIVING DIFFICULT ON NORTH/SOUTH ORIENTED ROADS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG 
  WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED 
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST 
  OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHILE DRIVING AND BE PREPARED FOR STRONG CROSS
WINDS AND LOCALIZED REDUCED VISIBILITY NEAR FAVORABLE AREAS SUCH AS
DRY LAKE BEDS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY
TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
566 
WWUS75 KVEF 220052
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PST SUN NOV 21 2010

AZZ001-003-036-CAZ523-524-NVZ016>022-220200-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-101122T0100Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MESQUITE...OVERTON...
MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
452 PM PST SUN NOV 21 2010 /552 PM MST SUN NOV 21 2010/

...WIND ADVISORY WILL EXPIRE AT 5 PM PST /6 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY FOR THE MOJAVE DESERT WILL EXPIRE AT 5 PM PST
/6 PM MST/ THIS AFTERNOON.

SOUTHWEST WINDS ACROSS THE MOJAVE DESERT WILL CONTINUE TO WEAKEN
DURING THE EARLY EVENING HOURS. THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 5 PM PST OR 6 PM MST.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 20, 8:32 PM PST, 7 hours earlier.

Area forecast discussion, Nov 20, 8:32 PM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 PM PST SAT NOV 20 2010

.SYNOPSIS...A STRONG PACIFIC STORM WILL CONTINUE TO MOVE ACROSS THE
AREA THROUGH SUNDAY RESULTING IN A CHANCE OF RAIN IN THE VALLEYS
WITH SNOW IN THE MOUNTAINS...ALONG WITH GUSTY WINDS AND COOLER
TEMPERATURES. UNSETTLED AND COLD WEATHER WILL THEN CONTINUE INTO
WEDNESDAY BEFORE DRY AND WARMER CONDITIONS ARE SEEN OVER THE
UPCOMING THANKSGIVING WEEKEND.
&&

.UPDATE...WINDS HAVE SUBSIDED IN THE SPRING MOUNTAINS AND IN MOHAVE
COUNTY TO BELOW ADVISORY LEVELS THIS EVENING...SO I WENT AHEAD AND
CANCELLED THE ADVISORY A FEW HOURS EARLY. LOOKING AT LATEST NAM12
AND MET GUIDANCE FOR WINDS IT APPEARS POSSIBLE WIND ADVISORY LEVEL
WINDS COULD OCCUR IN CLARK AND MOHAVE COUNTIES SUNDAY AFTERNOON.
RIGHT NOW IT LOOKS MARGINAL. HOWEVER WILL LOOK CLOSER THE REST OF
THIS EVENING AS MORE MODEL DATA COMES IN AND DEFER A DECISION UNTIL
LATER AS TO ISSUE AN ADVISORY OR NOT.

CLOUDS AND PRECIPITATION OVER THE SIERRA HAVE CLEARED OUT FOR NOW.
THE MAIN STORM CENTER IS COMING ASHORE NOW IN NORTHERN CALIFORNIA
AND EXPECT LATER TONIGHT TO SEE THE HEAVY SNOW TO RETURN. THE
CURRENT WINTER STORM WARNING LOOKS GOOD TO CONTINUE IN ANTICIPATION
OF THIS.
&&

.PREV DISCUSSION...
310 PM PST SAT NOV 20 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...STRONG LOW PRESSURE
SYSTEM OFF THE WEST COAST WILL CONTINUE TO NEVADA OVERNIGHT WITH THE
TROUGH AXIS GENERALLY ALONG THE WESTERN NEVADA BORDER BY 12Z SUNDAY.
SHORTWAVE WHICH ROTATED THROUGH THE TROUGH PUSHED ACROSS THE
SOUTHERN SIERRA EARLY THIS MORNING AND IS ROUGHLY SOUTHEAST LINCOLN
COUNTY...ACROSS CLARK AND THEN OVER CENTRAL SAN BERNARDINO COUNTY AS
OF 2230Z SATURDAY. THIS SHORTWAVE WILL CONTINUE TO SHIFT EAST DURING
THE EVENING. SCATTERED SHOWERS ASSOCIATED WITH THE WAVE WILL BE ON
THE DECREASE OVERNIGHT WITH A BRIEF BREAK ACROSS MUCH OF THE CWA AS
A DRY SLOT FOLLOWS THE WAVE. HOWEVER...AS MENTIONED MAIN TROUGH TO
BE ALONG THE WESTERN BORDER BY EARLY SUNDAY MORNING WITH ANOTHER
ROUND OF PRECIPITATION EXPECTED ON SUNDAY. THIS FEATURE HAS BEEN
WELL ADVERTISED OVER THE PAST SEVERAL DAYS...SO LITTLE CHANGE TO THE
ONGOING FORECAST. CURRENT WINTER STORM WARNING STILL LOOKS GOOD FOR
THE SOUTHERN SIERRA AS SNOW WILL ONCE AGAIN INCREASE LATE TONIGHT
AND BECOME LOCALLY HEAVY SUNDAY MORNING AND TAPER OFF AS THE TROUGH
AXIS SHIFTS ACROSS THE AREA ON SUNDAY. BEST CHANCE FOR PRECIPITATION
WILL REMAIN OVER CENTRAL NYE/LINCOLN COUNTIES AND THE MOUNTAINS OF
CLARK/MOHAVE COUNTY ON SUNDAY WITH THE TROUGH PASSAGE. STILL NOT OUT
OF THE QUESTION THAT LOCAL ADVISORY LEVEL SNOW AMOUNTS WILL BE SEEN
SUNDAY AFTERNOON...BUT WITH THE EXCEPTION OF THE SOUTHERN SIERRA...
AMOUNTS SHOULD REMAIN BELOW ADVISORY CRITERIA. BY SUNDAY NIGHT/
MONDAY ANOTHER SHORTWAVE BEGINS TO DROP DOWN THE BACK SIDE OF THE
CURRENT TROUGH...WHICH REALLY NEVER LEAVES THE AREA...THUS
KEEPING UNSETTLED WEATHER...ISOLATED SHOWERS MAINLY OVER THE
MOUNTAINS...INTO TUESDAY MORNING. WINDS BECOME THE NEXT ISSUE. WINDS
TODAY HAVE NOT BEEN AS STRONG AS PREVIOUSLY THOUGHT WITH THE
EXCEPTION BEING MOHAVE COUNTY AND THE RED ROCK CANYON AREA OF CLARK
COUNTY. WILL CANCEL ALL ADVISORIES WITH THIS PACKAGE FOR
TODAY...EXCEPT FOR THE TWO MENTIONED ABOVE. HOWEVER...AS THE TROUGH
PASSES ON SUNDAY...MOS GUIDANCE ONCE AGAIN GENERATES AT LEAST
ADVISORY LEVEL WINDS ACROSS MUCH OF THE SOUTHERN PORTION OF THE CWA.
TO AVOID CONFUSION WITH CURRENT ADVISORIES...WILL HAVE GUSTY WINDS
IN THE GRIDS/ZONES...BUT HOLD OFF ON ISSUING ANY STATEMENTS
CONCERNING THE WINDS TOMORROW AND LET THE NEXT SHIFTS COVER THIS. AS
EXPECTED TEMPERATURES TODAY HAVE GENERALLY DROPPED 10-15 DEGREES
FROM FRIDAY HIGHS AND WITH THE TROUGH PASSAGE ON SUNDAY...LOOK FOR
ANOTHER 10 DEGREES OR SO WITH BASICALLY LITTLE CHANGE GOING INTO
MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY...ANOTHER TROUGH IS FORECAST
TO SWING THROUGH THE NORTHERN GREAT BASIN TUESDAY. THIS ONE WOULD BE
DRY BASED ON THE GFS OR WOULD GIVE THE AREA A QUICK SHOT OF SHOWERS
TUESDAY AS THE TROUGH AXIS MOVES ACROSS NEVADA ACCORDING TO THE
ECMWF. THE GEM MATCHES BEST WITH THE GFS SO LEANED THIS WAY BUT GAVE
A NOD TO THE ECMWF AND LEFT A SLIGHT CHANCE OF SHOWERS ACROSS THE
NORTH. ALL MODELS FORECAST GENERAL TROUGHING OVER THE AREA THROUGH
ABOUT THANKSGIVING MORNING BEFORE RIDGING TAKES CONTROL FRIDAY AND
SATURDAY. EXPECT TEMPERATURES TO RUN 5 TO 10 DEGREES BELOW NORMAL
TUESDAY THROUGH THURSDAY AND THAN APPROACH NORMAL LEVELS ON FRIDAY
AND SATURDAY.
&&

.AVIATION...FOR MCCARRAN...A PACIFIC STORM SYSTEM WILL CONTINUE TO
IMPACT THE AREA THROUGH THE REMAINDER OF THE WEEKEND WITH GUSTY
WINDS...SHOWERS...AND OCCASIONAL CIGS BELOW 5KFT. LOCAL MOUNTAINS
WILL BE FREQUENTLY OBSCURED. SOUTHWEST WINDS WILL GENERALLY BE 15-20
KTS WITH GUSTS UP TO 25 KTS THROUGH TONIGHT. STRONGER SOUTHWEST
WINDS ARE EXPECTED SUNDAY BECOMING 20 TO 30 KTS WITH GUSTS TO AROUND
35 KTS. CIGS COULD LOWER TO UNDER 5K FT ONCE AGAIN ON SUNDAY WITH
THE BEST BET FOR SHOWERS AT THE TERMINAL DURING THE LATE MORNING
THROUGH THE AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE
REGION THROUGH THE REMAINDER OF THE WEEKEND...RESULTING IN MANY
AREAS OF LOW CIGS/MTN OBSCURATIONS AND STRONG SOUTHWESTERLY WINDS.
WIND SPEEDS IN GENERAL WILL RANGE FROM 15-25KTS WITH EVEN HIGHER
GUSTS THROUGH SUNDAY MORNING. SIMILAR CONDITIONS ARE EXPECTED SUNDAY
EXCEPT SNOW LEVELS WILL BE LOWER AS COLDER AIR MOVES INTO THE AREA.
WINDS ARE EXPECTED TO BE STRONGER THAN TODAY FOR MUCH OF THE AREA ON
SUNDAY WITH WIDESPREAD 20 TO 30KTS SUSTAINED WINDS AND GUSTS TO
40KTS OR HIGHER.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR CAZ519.
&&

UPDATE...JACQUES
PREV DISCUSSION...JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 20, 6:00 AM PST, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PST SAT NOV 20 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-210700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
600 AM PST SAT NOV 20 2010 /700 AM MST SAT NOV 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LARGE PACIFIC LOW PRESSURE SYSTEM MOVING DOWN THE WEST COAST
WILL IMPACT MUCH OF THE REGION TODAY THROUGH SUNDAY. HEAVY SNOW IN
THE SOUTHERN SIERRA WILL TAPER OFF LATE THIS MORNING THEN A BREAK
WILL OCCUR THROUGH THIS EVENING BEFORE ANOTHER ROUND OF SNOW
BEGINS LATE TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE
EASTERN SIERRA SLOPES THROUGH 4 PM SUNDAY...SEE THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS. A BAND OF PRECIPITATION WILL SHIFT
FROM NORTHWEST TO SOUTHEAST ACROSS THE REST OF THE REGION TODAY
WITH SNOW LEVELS GENERALLY BETWEEN 6000 AND 7000 FEET AND
ACCUMULATIONS OF 1 TO 3 INCHES IN THE MOUNTAINS. IN ADDITION...
GUSTY SOUTHWEST WINDS OVER 40 MPH ARE EXPECTED ACROSS MUCH OF
SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE SAN BERNARDINO COUNTY
DESERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SNOW IN THE MOUNTAINS WILL OCCUR SUNDAY WITH SNOW
LEVELS DROPPING TO BETWEEN 4000 AND 6000 FEET FROM NORTH TO SOUTH.
WHILE HEAVY SNOW IS EXPECTED IN THE SOUTHERN SIERRA...THE
MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL MAINLY
SEE AN ADDITIONAL 1 TO 3 INCHES. GUSTY WINDS OVER 40 MPH WILL
LIKELY DEVELOP OVER MUCH OF THE SAME AREA AS SATURDAY. THE LARGE
STORM WILL PULL EAST MONDAY AND THE POTENTIAL FOR HAZARDOUS
WEATHER WILL DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.